DD is 14mo and on antibiotics for a recurring ear infection - augmentin. She's taken 4 times and has vomited an hour after every dose - quite badly. Should we continue to give her the antibiotics? Have called NHS direct who said they'd get our out of hours doctor to call us 'within the hour' - that was 4 hours ago. We're not sure what we should do for next dose tomorrow morning. Any ideas?
Doesn't sound like she's tolerating them does it poor little thing. Hopefully you'll get a call soon and get her on some different antibiotics. I know you are supposed to complete the course but as she's not tolerating them I would stop.
Was she being sick before you started the antibiotics?
She hasn't had augmentin before, wasn't being sick before taking this medicine and it really does seem to be linked - she is fine otherwise. She was prescribed Aug because amoxicillin didn't knock an ear infection on the head a few weeks ago. I know not finishing a course of antibiotics is bad news in terms of resistance but I would have also thought giving a 1 yr old something that you know is going to make her sick is also bad news. Which is why we called NHSdirect... I gues ooh tomorrow is inevitable. Thanks.
Not really and I don't think she can be allergic as she has had amoxicillin before. Vomiting is listed as a side effect of augmentin, but I can't find any advice on whether you should continue to take if vomiting (particularly for such young children).
I wouldn't have thought she would have absorbed much of it if she's been sick within an hour to be honest it can be notoriously harsh on the GI tract . I hope you can speak to someone first thing as there must be an alternative poor little baby